Welcome to the MedHelp forum!
Palpitations may be normally felt if you are overexerted. Chemicals like adrenaline, alcohol, caffeine, cocaine, amphetamines, and other drugs all cause palpitations. Disease (such as hyperthyroidism and pheochromocytoma) or mitral stenosis, panic disorder all cause a feeling of an impulse travelling through the body. Palpitations may be associated with heart problems, anemias and low blood pressure. If you have cough and are taking medicines that contain asthalin or terbutaline then the palpitations can be a side effect of the drugs.
Hope this helps. I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind. Please let me know if there is any thing else and do keep me posted. Take care!
I do take medication for hypothyroid and have for a number of years....as for the sudden episode, I was relaxed and felt great, in fact while walking from the barn back to the house, about 100 feet, the thought went through my mind that I felt great....five minutes later, my heart suddenly started pumping out of my chest and I became short of breath and weak.......it lasted for quite a long time before things returned to normal and then I had a horrific headache.....
I'm not scheduled to return to the Doctor for my thyroid check till April.....is this something that I can wait for my normal annual visit to address to him? I really prefer not to return before then.....my greatest fear is that I will have a big stroke.....is this something that can bring on that ???